MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910030
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is: krd/hcg.The initial reporter phone: (b)(6).The initial reporter facility name: (b)(6) hospital.Device evaluated by mfr: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as other in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis laboratory reviewed the two photos included in the complaint.The review is documented below.[photo analysis]: two photos were included.One of the photos shows the embolic coil with a stretched condition on the proximal portion; however, it seems to be still attached to the rest of the device.No other damages were noticed.The second photo shows the embolic coil from a different angle, a blue segment which seems to be the stretch resistance fiber exposed due to the coil stretching can be observed; due to the blurriness of this photo, no other damages can be observed.A review of manufacturing documentation associated with this lot (30490123) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The reported issue in the complaint that the coil was unraveled / stretched was confirmed based on the appearance of the coil in the photos.However, the reported issue that the coil was impeded in the microcatheter could not be evaluated based on the photos.If when the complaint product is returned, an assessment will be performed based on the condition of the device.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure, when the physician filled the aneurysm with a 1.00mm x 3.00cm galaxy g3 mini (glm910030 / 30490123), the last 1 cm of the coil became impeded in the microcatheter and could no longer be advanced.The physician retracted the coil and found that it had become unraveled / stretched.Then it was reported that the physician completed the procedure.There was no report of any patient adverse event nor complication.The complaint also included two photos of the complaint device.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 17-oct-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular coil embolization procedure, when the physician filled the aneurysm with a 1.00mm x 3.00cm galaxy g3 mini (glm910030 / 30490123), the last 1 cm of the coil became impeded in the microcatheter and could no longer be advanced.The physician retracted the coil and found that it had become unraveled / stretched.Then it was reported that the physician completed the procedure.There was no report of any patient adverse event nor complication.The complaint also included two photos of the complaint device.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this complaint file will be updated accordingly.The product analysis laboratory reviewed the two photos included in the complaint.The review is documented below.[photo analysis]: two photos were included.One of the photos shows the embolic coil with a stretched condition on the proximal portion; however, it seems to be still attached to the rest of the device.No other damages were noticed.The second photo shows the embolic coil from a different angle, a blue segment which seems to be the stretch resistance fiber exposed due to the coil stretching can be observed; due to the blurriness of this photo, no other damages can be observed.A review of manufacturing documentation associated with this lot (30490123) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The reported issue in the complaint that the coil was unraveled / stretched was confirmed based on the appearance of the coil in the photos.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 1.00mm x 3.00cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil component was observed outside of the introducer.No other damages were noted.Microscopic inspection was performed.Under magnification, the embolic coil was observed stretched in the proximal portion; it was noted that as a result of the stretching, the blue fiber was exposed.There were some kinks observed on the embolic coil.The distal outer sheath was not softened, an indication that the resistance heating (rh) coil had not been heated and the detachment process had not been initiated.These damages are consistent with the damages seen in the photos provided.The kinked and stretched conditions found in the coil preclude the proper testing.Such conditions can be reasonably considered to be secondary to the impeded condition encountered during the procedure, and based on this, both customer complaints can be confirmed.An assignment of a root cause is not possible with the information available.There may have been other procedural factors that contributed to the failure mode that cannot be determined in the analysis.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.Coil kinking and stretching are known potential issues associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.It is possible that a continuous flush had not been maintained; without a continuous flush, issues such as resistance with the coil and the microcatheter may arise, is suggested that force may have inadvertently applied during the coil advancement and/or retrieval in an attempt to overcome the resistance, which results in a coil stretching and kinking.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15477973
Report Number3008114965-2022-00589
Device Sequence Number6020211
Product Code KRD
UDI-Device Identifier10886704080244
UDI-Public10886704080244
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberGLM910030
Device Catalogue NumberGLM910030
Device Lot Number30490123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer10/17/2022
10/20/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date10/17/2022
10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown